Missouri, 2007

Flooding in Missouri, August 25 to 31, 2007

August 25 to 31, 2007 · NWS LSX · 6 events in 6 counties and zones

Heavy rain upstream caused minor flooding on the Mississippi River from Northeast Missouri to just north of S. Louis.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Heavy rain upstream caused minor flooding on the Mississippi River from Northeast Missouri to just north of S. Louis. The river ranged from about 1 to 3 feet over flood stage with some areas still in flood when the month ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 2:08 AM CST, 22 minutes earlier.

Area forecast discussion, Aug 25, 2:08 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 AM CDT SAT AUG 25 2007

.DISCUSSION...
STILL NOT SEEING MUCH DIFFERENCE BETWEEN MODELS THE NEXT FEW DAYS
AND FORECAST IS BASED ON A BLEND OF THE GFS/SREF MEAN.
PRECIPITATION WILL SLOWLY END ACROSS THE REGION TODAY AS WEAK COLD
FRONT ALG A KORD-KUIN-KMKC LINE AT 07Z MOVES SLOWLY SE OF THE CWA BY
00Z THIS EVENING.  WEAK SHORTWAVE TROUGH CURRENTLY ENTERING NWRN MO
WILL SUPPLY ENOUGH ASCENT ALONG WITH WEAK LOW LEVEL CONVERGENCE TO
PRODUCE SCT SHRA/TSRA AHEAD OF THE COLD FRONT.  HIGH PRESSURE
CENTERED OVER THE DAKOTAS WILL THEN BEGIN TO BUILD INTO THE AREA BY
TONIGHT. HAVE INCLUDED AREAS/PATCHY FOG 09-13Z LATE TONIGHT/EARLY SUNDAY
WHERE THERE WILL BE LIGHT ELY WINDS/MOSTLY CLEAR SKIES IN AREAS
THAT SAW PRECIPITATION ON FRIDAY.

EXPECT AREAS TO REMAIN PRECIPITATION FREE FROM SATURDAY NIGHT
UNTIL TUESDAY NIGHT AS SRN CONUS UPPER RIDGE BUILDS NEWD INTO THE
MID MS VALLEY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS TODAY
AND SUNDAY...BUT THEN BACK UP INTO THE LOWER TO MIDDLE 90S ON
TUESDAY AS 850MB TEMPS CLIMB INTO THE +20 TO +22C RANGE. PATTERN
WILL THEN BEGIN TO AMPLIFY BY MID WEEK WITH RIDGE OVR THE WRN
CONUS/TROUGH IN THE EAST WHICH WILL ALLOW ANOTHER COLD FRONT TO
PASS SLOWLY THROUGH MO/IL MIDWEEK.

BRITT

&&

.AVIATION...
FOR THE 06Z TAFS...
THUNDERSTORMS PRODUCING BRIEF PERIODS OF IFR AND LIFR CONDITIONS
IN HEAVY RAIN ARE THE PRIMARY CONCERN FOR AVIATION INTERESTS
ACROSS THE CWFA THIS FORECAST PERIOD. PRIMARY THREAT WILL BE ALONG
AND NORTH OF THE I-70 CORRIDOR...BUT SCATTERED STORMS COULD STILL
REDEVELOP OVER THE EASTERN OZARKS AS WELL. ALSO...AS WEAK COLD
FRONT DRIFT S FROM NORTHWEST MISSOURI INTO SOUTHEAST MISSOURI BY
SATURDAY AFTERNOON...IT LOOKS LIKE MORE SCATTERED STORMS COULD
DEVELOP DURING THE AFTERNOON ALONG AND EAST OF THE I-44 CORRIDOR.
VFR CONDITIONS SHOULD PREVAIL ACROSS MOST OF THE AREA OUTSIDE OF
ACTIVE CONVECTION. SOME PATCHY MVFR FOG POSSIBLY DEVELOPING
BEFORE SUNRISE WHERE HEAVY RAIN HAS FALLEN. WHERE FOG
DEVELOPS...IT WILL LIKELY LIFT INTO AN MVFR DECK DURING THE
MORNING...CONTINUING TO LIFT TO VFR DURING THE AFTERNOON.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 24, 7:45 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT FRI AUG 24 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
845 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT.
SOME OF THE STORMS COULD BE STRONG...PRODUCING GUSTY WINDS...
FREQUENT DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY...PRIMARILY ACROSS
CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. STRONG STORMS
WITH GUSTY WINDS...HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING WILL
CONTINUE TO BE POSSIBLE ON SATURDAY.

ABOVE NORMAL TEMPERATURES WILL RETURN TO THE AREA EARLY NEXT WEEK.
THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX
READINGS AROUND 100 DEGREES IN THE ST. LOUIS METRO AREA ON TUESDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY OVER NORTHEASTERN
MISSOURI AND WEST CENTRAL ILLINOIS AS A COLD FRONT MOVES ACROSS
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WHILE ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY
FOR THE REST OF TONIGHT...STORM SPOTTERS ARE ENCOURAGED TO REPORT
HEAVY RAIN AND RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Lewis

When
August 25, 2:30 AM CST to 5:30 AM CST
Where
Lewis County, Canton
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
40.130, -91.520

Heavy rain upstream caused minor flooding on the Mississippi River. At Canton, the river peaked about 1.5 feet over flood stage.

Flood, Marion

When
August 25, 9:30 AM CST to August 31, 11:59 PM CST
Where
Marion County, Hannibal
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.700, -91.380

Heavy rain upstream caused minor flooding on the Mississippi River. At Hannibal, the river peaked about 2.5 feet over flood stage and was still in flood when the month ended.

Flood, Ralls

When
August 25, 11:30 PM CST to August 31, 11:59 PM CST
Where
Ralls County, Saverton
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.650, -91.280

Heavy rain upstream caused minor flooding on the Mississippi River. At Saverton, the river peaked about 1.5 feet over flood stage and was still in flood when the month ended.

Flood, Pike

When
August 26, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pike County, Clarksville
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.370, -90.920

Heavy rain upstream caused minor flooding on the Mississippi River. At Clarksville and Louisiana, the river peaked about 2 feet over flood stage and was still in flood when the month ended.

Flood, Lincoln

When
August 27, 5:00 PM CST to August 31, 11:59 PM CST
Where
Lincoln County, Winfield
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.000, -90.750

Heavy rain upstream caused minor flooding on the Mississippi River. At Winfield, the river peaked about 1 foot over flood stage and was still in flood when the month ended.

Flood, St. Charles

When
August 28, 2:00 AM CST to August 31, 11:59 PM CST
Where
St. Charles County, Portage Des Sioux
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
38.930, -90.350

Heavy rain upstream caused minor flooding on the Mississippi River. The river peaked about 1 foot over flood stage and was still in flood when the month ended.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59004, 59005, 59006, 59008, 59010, 59011.